Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Feeling nausea and urge to vomit after eating. No relief from GERD medicine. HPT negative

User rating for this question
Answered by

Practicing since : 1962
Answered : 693 Questions
It started about two months ago. It mainly happens in the morning after I eat I feel nautious with a strong urge to thro up but dont my heart starts raceing followed by a bowel movement. My stools are a darker shade of yellow not quite brown. My gull blader got removed two years ago and I just took a pregnancy negative pregnancy test at the doctors office. She gave me meds for gerd but havent helped after 5 days of use.

Iam a 29 year old female any sugestions would be great.
Posted Thu, 25 Apr 2013 in Digestion and Bowels
Answered by Dr. Charles S Narasi 4 hours later

Early morning nausea after eating does suggest some acid sensitivity problem. Also, after eating you get the urge to have a bowel movement which is suggestive of rapid gastric emptying. Introduction of food in the stomach starts contractions in the intestine which gives you the feeling that you have to evacuate. I see that your gallbladder was removed two years ago. Even after the gallbladder is gone, your liver keeps producing bile which now empties directly into the intestine (Duodenum).
The bile salt that is in the bile can be irritating. In some people there is reflux of this bile back into the stomach and this causes a type of inflammation called "Bile Gastritis". I have a suspicion
that you probably have this. This could be temporary. The only way to confirm this would be through endoscopy and checking the lining of the stomach. We see bile staining of the lining and the
biopsy may show presence of bile.

As for treatment, it is better to limit the fat intake since fat stimulates more bile production. Second, we have used a drug called Sucralfate which protects the lining of the stomach. This comes in liquid and tablet form and your doctor can order it. The other drugs that may help are Chenodeoxycholic acid and Ursodeoxycholic acid in small doses, the same drugs that are
used to dissolve small gallstones.

I hope this gives you explanation of what might be happening.
Discuss these with your doctor and he or she may be able to take appropriate actions.

I wish you the very best.
Above answer was peer-reviewed by
Follow-up: Feeling nausea and urge to vomit after eating. No relief from GERD medicine. HPT negative 2 days later
Thank you and hello,

I have limited my fat content and I have seen an improvement. I have made an apointment
with my doctor. I hope one of your sugestions followed by my new smaller meals and low fat diet help to stop thease horribe simptoms.

I do have a follow up question tho I randomly keep haveing an elevated heart rate almost like a begining of a panic attack but after laying down and or haveing a bowel movement I feel better. Is this conected to " bile gastritis" ? This to has become bothersome in the past two months aswell.

Thank you for your time
Answered by Dr. Charles S Narasi 51 minutes later

I am glad that you were able to see my advice.

I don't think there is any relationship with the rapid heart beat and bile gastritis. Make sur you get your thyroid blood tests are normal. Sometimes excess gas build up can cause pressure on the surrounding structures that would include heart if the gas is trapped int the splenic flexure , that is the part of the large bowel close to the spleen and is a curve or bend.

I wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor